Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
122 Doctors are Online

Taking contraceptive pills. Missed a period. Given Sysron-n for withdrawal bleeding. Chances of being pregnant?

User rating for this question
Answered by
Practicing since : 2001
Answered : 11722 Questions
Hi...I've been on contraceptive pills for the last 4 months but this month I seemed to have missed a period....could I pregnant? I'm scared Im jus married and I'm too young for a baby(23 yrs old)...I went to the doctor she gave me sysron-n for 3 days for Withdrwal bleeding? I'm so I pregnant???
Posted Thu, 26 Apr 2012 in Pregnancy
Answered by Dr. Rakhi Tayal 19 minutes later

Thanks for posting your query.

Not having any withdrawal bleeding after completing a pack of oral pills is a common and normal finding. There is nothing worrisome about it. If you have not missed any pill during the cycle then pregnancy is a remote possibility.

Since your gynecologist has prescribed you Sysron- N for three days, you can expect a withdrawal bleeding 72 hours after stopping the drug.

Still if you do not get any withdrawal bleeding then the following causes need to be ruled out:-

1. Pregnancy - urine test or blood HCG (Human Chorionic Gonadotropin) levels will help in diagnosing this.
2. Thyroid hormone deficiency- A simple blood test will help in excluding hypothyroidism.
3. Side effect of the medicine oral contraceptives or the progesterone- Sysron-N you have taken. These medicines themselves cause a delay in periods sometimes.
4. Severe anemia- Get your hemoglobin levels checked.

You need a thorough evaluation by a Gynecologist in case you do not have a withdrawal bleeding as there are various causes for this delay in periods and they can be ruled out only after a Physical Examination and detailed investigations. Once the cause is confirmed, you will be treated accordingly.

Hope this answers your query. I will be glad to answer the follow up queries that you have.

Please accept my answer in case you do not have further queries.

Wishing you good health.

Dr. Rakhi Tayal.
Above answer was peer-reviewed by
Follow-up: Taking contraceptive pills. Missed a period. Given Sysron-n for withdrawal bleeding. Chances of being pregnant? 36 days later
Dear Ma'am,
I have missed my period this month too and I did go to my gynaecologist on the fifth day after I finished my pack of pills stating the fact that I have missed my periods again, i did miss one pill during the second week of the course and took it as soon as i remembered the following morning....could i be pregnant???
My doctor has prescribed me sysron-n this time as well and changed my dosage to a medicine called XXXXXXX How safe is XXXXXXX and why is my period delaying every month???

Thanking you
Answered by Dr. Rakhi Tayal 27 minutes later
Thanks for writing again.
Missing a period while taking oral contraceptives is a normal finding.
In this cycle, you have missed your pill only once that you too took it when you remembered. So, the chances of pregnancy are minimal. Please do not worry.
You can start with your next pack of pills as scheduled without waiting for withdrawal bleeding. XXXXXXX pills are also oral contraceptive pills. These are equally safe and well tolerated.
Your periods will become regularised in 3-5 months. Please do not worry.
Hope my answer is helpful.
Do accept my answer in case there are no further queries.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor